Wyoming, 2010

Hail in Wyoming, June 9, 2010

June 9, 2010 · NWS CYS · 7 events in 2 counties and zones

A warm front moved north out of northeastern Colorado the afternoon of 9 June 2010 into southeast Wyoming and the Nebraska Panhandle. The warm fron interacted with pre-existing outflow boundaries and later in the evening of the 9th, an approaching upper level jet streak, to produce severe thunderstorms and heavy rainfall across portions of western Nebraska and extreme southeast Wyoming.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A warm front moved north out of northeastern Colorado the afternoon of 9 June 2010 into southeast Wyoming and the Nebraska Panhandle. The warm fron interacted with pre-existing outflow boundaries and later in the evening of the 9th, an approaching upper level jet streak, to produce severe thunderstorms and heavy rainfall across portions of western Nebraska and extreme southeast Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 9, 4:24 PM MST, 4 hours 56 minutes earlier.

Area forecast discussion, Jun 9, 4:24 PM MST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT WED JUN 9 2010

.UPDATE TO AVIATION...

SHORT TERM...TONIGHT THROUGH FRIDAY
TONIGHT...ABUNDANT LOW LEVEL MOISTURE HAS ADVECTED NORTHWARD
ACROSS OUR COUNTIES WITH MIDDAY DEW POINTS WELL INTO THE 50S EAST
OF INTERSTATE 25. STILL EXPECTING SCATTERED THUNDERSTORMS TO
DEVELOP AS THE AFTERNOON PROGRESSES...FOCUSED ALONG THE LOW LEVEL
INSTABILITY AND THETA-E RIDGE AXES NORTH-SOUTH ALONG INTERSTATE
25. MID LEVEL CLOUDS WILL LIMIT INSTABILITY THOUGH. WITH ADEQUATE
WIND SHEAR AND INSTABILITY...A FEW OF THE THUNDERSTORMS PRIMARILY
EAST OF INTERSTATE 25...WILL LIKELY BECOME SEVERE THIS AFTERNOON
AND EVENING. WITH LOSS OF DAYTIME HEATING AND LIMITED LIFT
ALOFT...SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND
INTENSITY BY LATE THIS EVENING...WITH SCATTERED SHOWERS ON TAP
ACROSS OUR NORTHERN AND EASTERN COUNTIES AFTER MIDNIGHT. WILL
ADD PATCHY FOG TO EASTERN ZONES LATE TONIGHT AND EARLY THURSDAY
MORNING WITH FAVORABLE BOUNDARY LAYER MOISTURE IN PLACE.

THURSDAY...LEE SURFACE LOW INTENSIFIES ACROSS NORTHEAST COLORADO
WITH A FRONTAL BOUNDARY ACROSS OUR SOUTHEAST COUNTIES IN THE
AFTERNOON. WILL AGAIN SEE SCATTERED AFTERNOON THUNDERSTORMS
DEVELOP NEAR AND BEHIND THE FRONTAL BOUNDARY WITH A FEW STRONG TO
SEVERE THUNDERSTORMS POSSIBLE ALONG THE LOW/MID LEVEL THETA-E
RIDGE AND INSTABILITY AXES...AS DEPICTED BY THE STORM PREDICTION
CENTER'S DAY 2 OUTLOOK. IT WILL BE QUITE WARM EAST OF THE LARAMIE
RANGE WITH HIGHS FROM 85 TO 90...WITH 60S AND 70S IN OVER THE
HIGHER TERRAIN WEST OF THE RANGE.

THURSDAY NIGHT...EXPECT SCATTERED SHOWERS AND SOME THUNDERSTORMS IN
THE WAKE OF THE COLD FRONT WITH MOIST EAST TO NORTHEAST UPSLOPE
FLOW AND SHORTWAVE TROUGH MOVING ACROSS THE REGION. WILL ALSO SEE
AREAS OF FOG DEVELOP IN THE WAKE OF THE COLD FRONT...PRIMARILY
EAST OF INTERSTATE 25.

FRIDAY...IT WILL BE A COOLER AND DAMP DAY WITH SCATTERED SHOWERS
AND THUNDERSTORMS. SOUTHWEST FLOW ALOFT WILL RIDE OVER THE MOIST
NORTHEAST UPSLOPE FLOW AT LOW LEVELS. HIGH TEMPERATURES FROM THE
MID 50S TO NEAR 70 DEGREES DUE TO CLOUD COVER AND PRECIPITATION.

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
THE 12Z GFS...GEM AND ECMWF MODELS CONTINUE TO HAVE A GOOD
HANDLE ON THE NEXT LATE SEASON STORM AFFECTING OUR CWA FRIDAY
THROUGH MONDAY. THE FLOW ALOFT SPLITS INTO A NORTHERN AND
SOUTHERN STREAM. IN THE SOUTHERN STREAM...THE CLOSED MID/UPPER
LOW OVER THE GREAT BASIN FRIDAY NIGHT REMAINS IN THAT GENERAL
VICINITY BEFORE FINALLY EJECTING NORTHEASTWARD ACROSS CO...WY AND
UT SUNDAY AND SUNDAY NIGHT. MEANWHILE...NORTHERN STREAM HEIGHTS
BUILD OVER ALBERTA AND SASKATCHEWAN CANADA WITH A LARGE AMPLITUDE
RIDGE TAKING SHAPE. A SHORTWAVE TROUGH MOVES OVER THE NORTHERN
PLAINS SUNDAY AND SUNDAY NIGHT. BOTH FACTORS RESULT IN THE SLOW
MOVEMENT OF THE MID/UPPER LOW. THE 12Z ECMWF SEEMS TO HAVE BETTER
RUN TO RUN CONSISTENCY...AND IS FURTHER NORTH AND FASTER WITH THE
EASTWARD PROGRESSION OF THE TROUGH ACROSS THE CWA MONDAY NIGHT AND
TUESDAY. SIGNIFICANT BOUNDARY LAYER UPSLOPE FLOW DEVELOPS OVER THE
CWA FRIDAY THROUGH SATURDAY WITH SURFACE LOW PRESSURE SITUATED
SOUTH OF THE CWA. SURFACE HIGH PRESSURE SLOWLY MOVES SOUTHEAST
FROM THE NORTHERN ROCKIES TO THE CENTRAL PLAINS SUNDAY AND MONDAY.
SYNOPTIC LIFT WILL ALSO BE ENHANCED BY 300 MB DIVERGENCE OVER THE
AND MID LEVEL FRONTOGENESIS. THE MODELS CONTINUE TO SHOW WIDESPREAD
PRECIPITATION THROUGH SUNDAY EVENING AS WELL AS COOLER TEMPERATURES.
RAINFALL AMOUNTS FROM FRIDAY THROUGH SUNDAY WILL AVERAGE BETWEEN
0.25 AND 0.75 INCHES...WITH AMOUNTS IN EXCESS OF AN INCH A GOOD
POSSIBILITY. THIS PREDICTED RAINFALL WILL EXACERBATE THE CURRENT
BANKFULL OR FLOODING RIVERS...RESULTING FROM RECENT SNOW MELT FROM
THE SNOWY AND SIERRA MADRE RANGES. HIGHS SATURDAY WILL BE IN THE
40S AND 50S AND EVEN COOLER OVER THE MOUNTAINS. SNOW WITH AMOUNTS
LESS THAN AN INCH MAY ACCUMULATE OVER THE MOUNTAINS ABOVE 9000
FT... ESPECIALLY SATURDAY NIGHT AND SUNDAY MORNING. A SOMEWHAT
DRIER AND WARMER AIR MASS BEGINS ON TUESDAY WITH THE DEVELOPMENT
OF A SURFACE LEE TROUGH ALONG THE EASTERN WYOMING BORDER. ISOLATED
CONVECTION WILL BE POSSIBLE TUESDAY AND WEDNESDAY AFTERNOON AND
EVENING OVER NORTHERN AND EASTERN PORTIONS OF THE CWA.

&&

AVIATION...00Z TAF ISSUANCE
CONVECTION EXPECTED TO DIE OFF AFTER SUNSET. THERE IS SOME CONCERN
FOR FOG/STRATUS DEVELOPMENT OUT OVER THE PANHANDLE AREA AFTER
MIDNIGHT AS THEY HAVE SEEN SOME PRETTY GOOD RAINFALL WITH UPSLOPE
WINDS. WILL CONTINUE MVFR CONDITIONS FOR EARLY THURSDAY MORNING TO
ACCOUNT FOR THIS AND SEE WHAT THE NEW GUIDANCE SHOWS FOR THE 06Z
TAFS. CONVECTION EXPECTED TO RETURN WITH DAYTIME HEATING THURSDAY.

&&

FIRE WEATHER...NO CONCERNS DUE TO ADEQUATE SURFACE MOISTURE FROM
SNOW MELT AND RECENT/FORECAST PRECIPITATION. THE FIRE DANGER WILL
REMAIN LOW THROUGH THE WEEKEND.

&&

HYDROLOGY...FLOODING CONTINUES FOR RIVERS FLOWING FROM THE SNOWY
AND SIERRA MADRE RANGES DUE TO RAPID SNOW MELT. FLOOD WARNINGS
REMAIN IN EFFECT FOR SOUTHERN AND EASTERN CARBON COUNTY...INCLUDING
THE MEDICINE BOW AND ENCAMPMENT RIVERS AND THEIR TRIBUTARIES. A
FLOOD WATCH HAS BEEN EXTENDED THROUGH THURSDAY AFTERNOON FOR
INCREASED FLOWS IN RIVERS AND STREAMS IN THE LARAMIE VALLEY. FLOWS
ALONG THE NORTH PLATTE RIVER REMAIN ELEVATED AT HENRY AND MITCHELL
IN THE NEB PANHANDLE. MANY OF THE RIVERS WILL REMAIN ABOVE FLOOD
STAGE THROUGH THE WEEKEND. ADDITIONAL RAINFALL FRIDAY THROUGH
SUNDAY MAY KEEP RIVER LEVELS HIGHER THAN PREDICTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH UNTIL 6 PM THURSDAY FOR WYZ115.
NE...NONE.

&&

SHORT TERM/AVIATION...RUBIN/CLAYCOMB
LONG TERM...JAMSKI
Hazardous weather outlook, Jun 9, 8:41 PM MST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
941 PM MDT WED JUN 9 2010

NEZ054-055-WYZ104-109>119-110345-
KIMBALL-CHEYENNE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
941 PM MDT WED JUN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS THE REGION THIS EVENING. SOME OF THE STORMS MAY BE STRONG
WITH GUSTY WINDS AND SMALL HAIL. THE SHOWERS AND STORMS WILL
DECREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN FORM OVER
SOUTH CENTRAL WYOMING THURSDAY AFTERNOON.

A PACIFIC STORM SYSTEM WILL BRING COOLER TEMPERATURES AND A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH CENTRAL WYOMING
FRIDAY THROUGH MONDAY. FLOODING OF MANY RIVERS AND STREAMS FLOWING
FROM THE SNOWY AND SIERRA MADRE RANGES WILL CONTINUE THROUGH THE
WEEKEND. THE ADDITIONAL RAINFALL MAY CAUSE THE RIVERS AND STREAMS
TO RISE EVEN FURTHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-095-096-WYZ101>103-105>108-110345-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-NORTH SIOUX-
SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
941 PM MDT WED JUN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH 289 IS IN EFFECT UNTIL 3 AM THURSDAY.
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
EVENING...WITH SOME STORMS BECOMING SEVERE. THE MAIN THREATS WILL
BE LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN. THE SHOWERS
AND STORMS WILL DECREASE IN COVERAGE AND INTENSITY AFTER MIDNIGHT.
PATCHY FOG WILL BE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL AGAIN FORM OVER AND EAST OF THE
LARAMIE RANGE THURSDAY AFTERNOON AND EVENING. SOME OF THE STORMS
WILL BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE.

A PACIFIC STORM SYSTEM WILL BRING COOLER TEMPERATURES AND A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS OVER AND EAST OF THE LARAMIE
RANGE FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.
PLEASE RELAY REPORTS OF SEVERE WEATHER TO YOUR NEAREST LAW
ENFORCEMENT OR COUNTY EMERGENCY MANAGEMENT AGENCY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 9, 7:20 PM MST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
820 PM MDT WED JUN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             2 WNW SCOTTSBLUFF       41.88N 103.70W
06/09/2010  E0.50 INCH       SCOTTS BLUFF       NE   CO-OP OBSERVER

&&

DDEAL
Special weather statement, Jun 9, 8:09 PM MST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
909 PM MDT WED JUN 9 2010

WYZ105-109-110-113-114-100415-
CENTRAL CARBON COUNTY WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN
WY-SNOWY RANGE WY-UPPER NORTH PLATTE RIVER BASIN WY-
909 PM MDT WED JUN 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CARBON AND EXTREME
WESTERN ALBANY COUNTIES UNTIL 1015 PM MDT...

AT 907 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF HANNA...OR 31 MILES EAST OF
RAWLINS...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELK MOUNTAIN...
  I-80 EXIT 255...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 240 AND
264.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

RE
Local storm report, Jun 9, 8:12 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
912 PM MDT WED JUN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     HAIL             14 SSW CHADRON          42.64N 103.11W
06/09/2010  E1.25 INCH       DAWES              NE   PUBLIC

&&

GCLAYCOM
Special weather statement, Jun 9, 8:21 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
921 PM MDT WED JUN 9 2010

WYZ101-103-105>107-100415-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY
LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE
WY-SHIRLEY BASIN WY-
921 PM MDT WED JUN 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN CONVERSE...
NORTHEASTERN ALBANY AND WESTERN PLATTE COUNTIES UNTIL 1015 PM MDT...

AT 916 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES SOUTHWEST
OF DOUGLAS TO 38 MILES WEST OF WHEATLAND...AND MOVING EAST AT 40
MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WHEATLAND...
  GARRETT...
  ESTERBROOK...
  SIBLEY PEAK...
  GLENDO RESERVOIR MARINA...
  GLENDO...
  BORDEAUX...
  WINDY PEAK...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 69 AND
117.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

RE
Special weather statement, Jun 9, 9:03 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1003 PM MDT WED JUN 9 2010

NEZ095-096-WYZ101>103-106>108-100500-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY
LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA
COUNTY WY-NORTH LARAMIE RANGE WY-NORTH SIOUX NE-SOUTH SIOUX NE-
1003 PM MDT WED JUN 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CONVERSE...EXTREME
NORTHEASTERN ALBANY...NORTHERN PLATTE...NORTHERN GOSHEN...SOUTHERN
NIOBRARA AND NORTHWESTERN SIOUX COUNTIES UNTIL 1100 PM MDT...

AT 958 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
LUSK TO 9 MILES NORTHWEST OF GLENDO TO 13 MILES EAST OF GARRETT...AND
MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LUSK...
  WHEATLAND...
  MANVILLE...
  GLENDO...
  SIBLEY PEAK...
  GLENDO RESERVOIR MARINA...
  GUERNSEY...
  GRAYROCKS RESERVOIR...
  FORT LARAMIE NATIONAL HISTORIC SITE...
  MONTROSE...
  FORT LARAMIE...
  JAY EM...
  HARRISON...
  LINGLE...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 78 AND
132.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

RE
Special weather statement, Jun 9, 9:18 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1018 PM MDT WED JUN 9 2010

NEZ019-096-100515-
SCOTTS BLUFF NE-SOUTH SIOUX NE-
1018 PM MDT WED JUN 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX AND SCOTTS
BLUFF COUNTIES UNTIL 1115 PM MDT...

AT 1016 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR STEGALL...OR 14 MILES WEST OF
SCOTTSBLUFF...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SCOTTSBLUFF...
  STEGALL...
  SCOTTS BLUFF NATIONAL MONUMENT...
  GERING...
  MITCHELL...
  TERRYTOWN...
  SCOTTSBLUFF AIRPORT...
  LAKE ALICE...
  LAKE MINATARE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

RE

The radar

The Cheyenne radar (KCYS), 107 km away, was scanning. The volume nearest the first event began at 04:21 UTC.

Open the radar archive at this moment

Event by event

7 hail. Local standard time, as filed.

Hail, Platte

When
June 9, 9:20 PM MST to 9:22 PM MST
Where
Platte County, 4 mi N of Wheatland
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
42.108, -104.970

Hail, Platte

When
June 9, 9:20 PM MST to 9:22 PM MST
Where
Platte County, 11 mi W of Wheatland
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
42.050, -105.184

Hail, Platte

When
June 9, 9:23 PM MST to 9:25 PM MST
Where
Platte County, 4 mi N of Wheatland
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
42.108, -104.970

Hail, Platte

When
June 9, 9:25 PM MST to 9:27 PM MST
Where
Platte County, Wheatland
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
42.050, -104.970

Hail, Goshen

When
June 9, 10:15 PM MST to 10:17 PM MST
Where
Goshen County, 8.34 mi W of Veteran
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
41.970, -104.530

Hail, Goshen

When
June 9, 10:28 PM MST to 10:30 PM MST
Where
Goshen County, 3 mi W of Torrington
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
42.070, -104.239

Hail, Goshen

When
June 9, 10:28 PM MST to 10:31 PM MST
Where
Goshen County, 3 mi SW of Torrington
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
42.039, -104.221

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226949, 226950, 226951, 226952, 226953, 226954, 226955.